MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false negative reactions in the b cell in reverse grouping using ih-cell a1,b on two different ih-1000 instruments.Manual re-testing of the samples yielded correct results, ranging from 3 to 4+.The false negative reaction in the b cell were related to one 20 year old patient with lupus, one 66 years old patient with multiple myeloma and one 72 year old patient with sarcoma.The customer indicated that the same situation was also experienced with the previous lost of ih-cell a1,b but examples were not provided.The trace files of both affected instruments were reviewed.No liq error occurred.Visually the total volume in both wells for the reverse test were the same and as expected.The pellet size was found to be normal and no interpretation problem due to small pellets were observed.A daily qc has been performed on the date of event and the expected results were obtained.Based on this information, reagent and instrument issues were not suspected.The information we received regarding the patients indicate that the discrepant results seem to be related to the nature of the samples and the patients' underlying conditions.Certain diseases or treatments like b cell lymphoma or chemotherapy can cause loss of backtype reactivity.Therefore, a weak or missing reaction in the reverse type for cancer patients or for patients who received a chemotherapy is scientifically explainable.The ifus of ih-card abd(dvi-) a1, b and ih-cell a1&b already contain an appropriate hint in the limitation section: decreased abo antibody reactivity may be seen with low titer isoagglutinin antibodies may be caused by disease states, the elderly or infants resulting in false negative reactions.The test was performed on the ih-1000 without incubation at room temperature.The customer was advised to retest with an incubation 10min at rt or 4 degree c increase incubation time, retest with a new sample, use fresh set of cells.Testing the samples with tube may enhance the reaction.Reagent red blood cell (rrbc) suspension is different in the tube method when compared to the gel technique, i.E., 5% vs 1%.Six of seven discrepancies were resolved when gel tests were incubated at room temperature with an increased serum or plasma volume.
 
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key21729765
Report Number9610824-2025-00013
Device Sequence Number11789323
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)250704(10)9506011
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Catalogue Number814010100
Device Lot Number9506011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-1000, SN (B)(6); IH-CARD ABD(DVI-)A1,B, LOT 9438020
Patient SexUnknown